Discussions that mention valium

Addiction & Recovery board


Quote from kychyck:
Hello everyone...I have been clean for 11 days now (hydro addiction).The pain from w/d are mostly gone but I am so weak and I have absolutely no energy.I have a hard time just moving off of my bed.I take Paxil and my Psyc. just started me on impramine.I really want to try the L-Tyrosine but I am afraid it will react with my other meds.If anyone has any advise at all about getting your energy back please reply.I am desperate for help.



First, I would get off the imipramine as soon as possible. I was perplexed by your question and just did some considerable research on the effects of the drug. According to the following scientific study, for which I will post the link below, impramine significantly increases neutral endopeptidase activity in various parts of the brain, which is explained specifically in the article. The point here is that increased neutral endopeptidase activity increases the breakdown of the brain's natural painkillers, specifically enkephalins! No wonder you feel crappy! This is the opposite effect a recovering opiate addict would want, as our own endogenous, pain-killing enkephalins and endorphins have been already shut down by our opiate abuse. Further in another study I found, imipramine treatment in rats decreased tyrosine hydroxylase activity by 40% in the locus coreleus part of the brain. Tyrosine hydroxylase is the rate-limiting enzyme in the conversion of Tyrosine to the stimulatory neurotransmitters dopamine and norepinephrine,so basically the imipramine is significantly decreasing the levels of these "feel good" transmitters in your brain! The only useful purpose I could see for prescribing imipramine to an opiate addicted patient would be in the very beginning of the withdrawal stages, as excitatory neurotransmitters are abnormally elevated at that time, causing the acute nasty opiate withdrawal symptoms. However, at 11 days, it sounds like you are way past that point of acute withdrawals, now you are merely left dragging, probably from the combination of the anxiety, calming drug paxil and the enkephalin, endorphin-inhibiting effects of being on the imipramine. I would recommend you ditch the paxil, and go on effexor. Effexor has the effect of of inhibiting the re-uptake of both serotonin and the stimulatory neurotransmitter norepinephrine. Its works, believe me! I have been clean off the suboxone for 9 days now, and my doctor prescribed me a double dose of effexor to be taking only in the morning. He suggested that because taking it twice a day, once in the morning, and once in the evening, seemed to be keeping me awake at night. Since I started the morning double dose of effexor, I have a ton of energy during the day! It starts wearing off in the early evening, which is probably a reason why I’m sleeping better now. I’ve gone from getting virtually no sleep on days 1-5 off the suboxone, to sleeping like a baby from 11PM and getting up at 6AM, feeling energized, which was unheard of for me in the past! Of course, I am taking a small amount of valium and trazodone shortly before bed, along with requip for my restless legs and a very small amount of clonidine for my blood pressure. However, I am in the process of tapering those down right now. Here are the links to the relevant studies I cited, if you read them in the order I post them, it will all make more since to you. Read only the abstracts, as you would have to pay for the whole paper! Take care!

http://www.biopsychiatry.com/tyrohyd.htm

http://www.biopsychiatry.com/imipdep.htm

Oh, here is an even better study I just found called "The Effect of imipramine on enkephalin-degrading peptidases" this may be the best one to read yet, in order to understand the argument I was trying to convey in my above post:

http://www.biopsychiatry.com/imipenkeph.htm